Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 278, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Oct 16, 2005, 11:11 PM CDT for Becker County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2005, 11:11 PM CDT (04:11 UTC)
- Expired
- Oct 16, 2005, 11:50 PM CDT
- In force
- 39 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Becker County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 141 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2757 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 9:17 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 16, 9:17 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 917 PM CDT SUN OCT 16 2005 .DISCUSSION... 100+ KNOT UPPER LEVEL JET WAS LOCATED ON THE WEST SIDE OF AN UPPER LEVEL TROUGH. GOOD DYNAMIC SYSTEM WITH AN UPPER LEVEL TROUGH AND NOSE OF THE UPPER JET TO MOVE THROUGH THE AREA OVERNIGHT WITH 500 HPA HEIGHT FALLS OVER 100 METERS EXPECTED UNDER LEFT EXIT REGION. 0-6 KM BULK SHEAR WAS ALSO BEST UNDER EXIT REGION BUT WAS MARGINAL. SOME DRYING NOTED OVER WESTERN ND ON WATER VAPOR LOOP. PRECIPITABLE WATER STARTS OUT AROUND AN INCH THIS EVENING AND DECREASES BY MORNING. WIND SHIFT LINE WAS LOCATED FROM EAST OF CANDO ND TO EAST OF MBG MOVING EAST ABOUT 30 KNOTS. RADAR INDICATING SCATTERED SHOWERS OVER NORTHWEST ZONES BUT MOST NOT LIKELY REACHING THE GROUND WITH HIGH CEILINGS. MODELS MAINTAIN WEAK CAPE (LESS THAN 600 J/KG) EAST OF WIND SHIFT LINE OVERNIGHT. HOWEVER CINS WERE ALSO QUITE HIGH WITH WARM AIR AROUND 700 HPA. MESOANALYSIS HAS LIS NEUTRAL TO SLIGHTLY NEGATIVE OVER SOUTHEAST ND AND A SECOND NEUTRAL AREA ALONG THE ND/MB BORDER. WILL KEEP SHOWERS IN FORECAST. WILL GO FOR HIGHER POPS IN THE NORTHEAST ZONES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Oct 16, 6:52 AM CDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 652 AM CDT SUN OCT 16 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-171200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 652 AM CDT SUN OCT 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 1:11 AM CDT | Severe Thunderstorm Warning | FGF | Wadena | 27 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.